Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 124, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 3, 1994, 8:02 PM CDT for Pawnee County, Kansas. It was in force for 17 min.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1994, 8:02 PM CDT (01:02 UTC)
- Expired
- Jul 3, 1994, 8:19 PM CDT
- In force
- 17 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Pawnee County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 040101 RRA SVRDDC KSC165-145-040200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 802 PM CDT SUN JUL 3 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL KANSAS ...RUSH COUNTY IN SOUTH CENTRAL KANSAS ...NORTHWESTERN PAWNEE COUNTY AT 758 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES WEST-NORTHWEST OF LARNED OR 11 MILES SOUTHWEST OF ALEXANDER. THIS STORM WAS STRADDLING THE NESS AND PAWNEE COUNTY LINE AND IS MOVING NORTHEAST AT 25 MPH. THIS STORM WILL REACH ALEXANDER AND NEKOMA BY 830 PM CDT. PERSONS IN ALEXANDER...RUSH CENTER...LACROSSE AND HARGRAVE SEEK COVER IMMEDIATELY AS THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL AND STRONG WINDS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. RICKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:17 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 3:17 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 316 PM CDT SUN JUL 3 1994 OK MESONET SHOWG TEMPS ACRS PNHNDL OFF TO THE RACES WITH SOME ALREADY OVER 100 INDUCED BY SUBSIDENCE RIDGE OVR ERN OK/N TX. THIS IS MERGING WITH LLVL MOISTR CNVRGNC BTWN GAG-P28...PER ADAP. 88D SHOWS CNVCTN WITH LDS SHOWG STRIKES NW OF CAO MOVG TWD EHA/EXT SW KS. 12Z ETA GRID DATA PROGS VRY HI CAPES IN WCNTL KS VCNTY OF GCK-SCOTT-NESS CITY-HAYS-DDC THIS PM ALG WITH NWD MOVG THETAE AXIS THRU MDNT. BLV DYTM HTG DRYLN CNVCTN OCCURG IN NE NM AND ERN CO WILL TRIGGER MCS AS PLANNED AND MOVE NEWD INTO DDC CWA NERNMST COS. FFG VALUES IN THESE AREAS HAVE DROPPED TO 1-1.6 IN/3 HR DUE TO 2+ INCH EPISODE LAST NIGHT. LCL HEAVY RAINS WILL LKLY CAUSE FLASH FLOOD PROBLEMS SOMEWHR TONIGHT. AM RELUCTANT TO CALL FOR FFW ATTM UNTIL RAIN BECOMES IMMINENT AND TRAJECTORY BECOMES MORE RESOLVED. RICKS PCPN FCST METHOD SHOWS 3.73 INCHES WITH A POTL OF 7.89. SEE NO DIFFICULTY IN ACHIEVING 3.73 AMT. WTR VPR SHOWG A PAC TRPCL PLUME INTO THE AREA SO AN ISOLATED AREA OF NR 8 INCHES NOT OUT OF REALM OF PSBLTY. NONETHELESS...SVR THREAT STILL REAL FOR THIS AFTN AFT 4 PM AND CONTG INTO MON AM FM W TO E. DDC 068/101 5- GCK 065/102 5- EHA 065/103 6- LBL 066/103 6- HYS 062/099 72 P28 069/100 2- RICKS
In the hours before
Special weather statement, Jul 3, 5:02 PM CDT, 3 hours before
KSZ088-032305- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 503 PM CDT SUN JUL 3 1994 ...STRONG THUNDERSTORMS ARE THREATENING CLARK STATE LAKE... AT 5 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ABOUT 10 MILES SOUTHWEST OF CLARK STATE LAKE. THESE STORMS ARE MOVING NORTHEAST AT 20 MILES AN HOUR. THESE STORMS WILL BE INT THE VICINITY OF CLARK STATE LAKE AROUND 515 PM. CLARK COUNTY IS INCLUDED IN A TORNADO WATCH WHICH IS IN EFFECT UNTIL 11 PM CDT. STRONG WIND GUSTS IN EXCESS OF 40 MPH...DEADLY LIGHTNING AND HEAVY RAINFALL IS LIKELY WITH THESE STORMS. DON'T HAVE TRAGEDY STRIKE THIS HOLIDAY WEEKEND. IF STORMS THREATEN...SEEK SAFE COVER IMMEDIATELY. RICKS
Special weather statement, Jul 3, 5:03 PM CDT, 2 hours 59 minutes before
KSZ088-032305- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 503 PM CDT SUN JUL 3 1994 ...STRONG THUNDERSTORMS ARE THREATENING CLARK STATE LAKE... AT 5 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ABOUT 10 MILES SOUTHWEST OF CLARK STATE LAKE. THESE STORMS ARE MOVING NORTHEAST AT 20 MILES AN HOUR. THESE STORMS WILL BE INT THE VICINITY OF CLARK STATE LAKE AROUND 515 PM. CLARK COUNTY IS INCLUDED IN A TORNADO WATCH WHICH IS IN EFFECT UNTIL 11 PM CDT. STRONG WIND GUSTS IN EXCESS OF 40 MPH...DEADLY LIGHTNING AND HEAVY RAINFALL IS LIKELY WITH THESE STORMS. DON'T HAVE TRAGEDY STRIKE THIS HOLIDAY WEEKEND. IF STORMS THREATEN...SEEK SAFE COVER IMMEDIATELY. RICKS
Special weather statement, Jul 3, 5:35 PM CDT, 2 hours 27 minutes before
KSZ030-031-043-044-045-046-063-064-065-066-077-078-079-080-081- 087-088-089-090-032345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 536 PM CDT SUN JUL 3 1994 ...SPOTTERS AND LAW ENFORCEMENT OFFICIALS IN WEST KANSAS TAKE HEED... ...A TORNADO WATCH IS IN EFFECT FOR A LARGE PART OF WEST KANSAS UNTIL 11 PM CDT... THUNDERSTORMS WERE RAPIDLY DEVELOPING WITHIN THE WATCH AREA. SOME OF THE STORMS WERE BEGINNING TO TAKE ON SEVERE CHARACTERISTICS. SPOTTERS ARE URGED TO ACTIVATE. AT THIS TIME...THE PRIMARY AREA OF CONCERN IS IN EASTERN MEADE COUNTY...CLARK COUNTY...KIOWA COUNTY...COMANCHE COUNTY. AND SOUTHERN FORD COUNTY. TORNADOES ARE QUITE POSSIBLE WITH THESE STORM @CONTACT YOUR COUNTY COORDINATOR FOR DETAILS. RICKS
Special weather statement, Jul 3, 5:36 PM CDT, 2 hours 26 minutes before
KSZ030-031-043-044-045-046-063-064-065-066-077-078-079-080-081- 087-088-089-090-032345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 536 PM CDT SUN JUL 3 1994 ...SPOTTERS AND LAW ENFORCEMENT OFFICIALS IN WEST KANSAS TAKE HEED... ...A TORNADO WATCH IS IN EFFECT FOR A LARGE PART OF WEST KANSAS UNTIL 11 PM CDT... THUNDERSTORMS WERE RAPIDLY DEVELOPING WITHIN THE WATCH AREA. SOME OF THE STORMS WERE BEGINNING TO TAKE ON SEVERE CHARACTERISTICS. SPOTTERS ARE URGED TO ACTIVATE. AT THIS TIME...THE PRIMARY AREA OF CONCERN IS IN EASTERN MEADE COUNTY...CLARK COUNTY...KIOWA COUNTY...COMANCHE COUNTY. AND SOUTHERN FORD COUNTY. TORNADOES ARE QUITE POSSIBLE WITH THESE STORM CONTACT YOUR COUNTY COORDINATOR FOR DETAILS. RICKS
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 43 min |
| Jul 3, 7:12 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 48 min |
| Jul 3, 7:24 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 51 min |
| Jul 3, 7:32 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 43 min |
| Jul 3, 7:49 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 56 min |
| Jul 3, 8:02 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 58 min |
| Jul 3, 8:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 61 min |
| Jul 3, 8:32 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 58 min |
| Jul 3, 8:58 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 62 min |
| Jul 3, 9:29 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.